Tennessee, 2007

Hail and Damaging Winds in Tennessee, April 24, 2007

April 24, 2007 · NWS OHX · 7 events in 2 counties and zones

A cluster of thunderstorms produced large hail April 24, 2007 in Montgomery and Robertson Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A cluster of thunderstorms produced large hail April 24, 2007 in Montgomery and Robertson Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 24, 10:44 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 24, 10:44 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT TUE APR 24 2007

.UPDATE...
WILL LOWER THUNDER CHC TO SCATTERED MOST AREAS THIS AFTERNOON.
NORTHWEST MID TN APPROACHING MODERATE INSTABILITY AT THIS HOUR...
AND THUNDERSTORMS SHOULD DEVELOP SHORTLY. KEPT LIKELY CHC
NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 315 AM CDT TUE APR 24 2007/

DISCUSSION...
STRONG UPPER LOW OVER NORTHERN NM THIS MORNING WILL SERVE AS THE
CHIEF WEATHER FEATURE OVER THE LOWER 48 FOR THE NEXT FEW DAYS. DEEP
SOUTHERLY AND SOUTHWESTERLY FLOW ACROSS THE MID STATE WILL KEEP
CONDITIONS MOIST AND UNSTABLE. BEGINNING TODAY...IMPULSES ALOFT WILL
WORK NORTHEASTWARD AND SPREAD A CHANCE OF SHOWERS AND TSTMS ACROSS
MIDDLE TN.

MODELS CONSISTENT WITH SHOWING A SLIGHT DECREASE IN
DEWPOINTS/INSTABILITY ON WED AFTERNOON. THUS...WILL GO WITH A
SLIGHTLY LOWER POP FOR THAT PERIOD. ITS QUITE TEMPTING TO GO SEVERAL
DEGREES ABOVE THE MAV GUIDANCE FOR THAT DAY AS THE MODELS LEAN
TOWARD AN INCREASE IN SUNSHINE.

THE UPPER LOW WILL TRACK TOWARD THE NORTHEAST AND OVER THE UPPER
MIDWEST BY THU. THUS...THE BULK OF THE ENERGY AND THE MORE WIDE
SPREAD PRECIPITATION WILL STAY TO THE NORTH OF TN. HOWEVER...THE
ASSOCIATED COLD FRONT WILL APPROACH THU INTO THU EVE. A GOOD DRY
PUNCH IN THE MID LEVELS MAY AID STRONG TO SVR STORMS ON THU. WILL
INCLUDE LIKELY POPS AREA WIDE FOR THU.

IN THE EXT FCST...LESS INSTABILITY MOVES IN BEHIND THE THU NT FROPA.
THIS WILL EQUATE TO A RETURN TO PARTLY CLOUDY CONDITIONS AND JUST A
SLIGHT CHANCE OF SHOWERS OR TSTMS. TEMPS WILL BE NEAR SEASONAL FOR
LATE APRIL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 24, 4:30 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE APR 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING STORM SYSTEM WILL GREATLY INCREASE THE CHANCE OF
STORMS AS A WARM FRONT DEVELOPS NORTH OF THE MID STATE. AS A RESULT,
ATMOSPHERIC MOISTURE WILL INCREASE AS TEMPERATURES RISE INTO THE
MID AND UPPER 70S DURING THE AFTERNOON. SOME OF THESE STORMS MAY
BECOME STRONG, WITH SMALL HAIL AND GUSTY WINDS, AND A FEW MAY EVEN
REACH SEVERE THRESHOLDS, MAINLY IN AREAS NORTHWEST OF NASHVILLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE STORM SYSTEM SWEEPS ACROSS THE MID STATE, THE POTENTIAL FOR
THUNDERSTORM DEVELOPMENT WILL REMAIN HIGH, WITH THE RISK OF SEVERE
STORMS INCREASING ON WEDNESDAY AND THURSDAY BEFORE THE COLD FRONT
FINALLY PUSHES THROUGH MIDDLE TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH
THURSDAY.

ROSE

In the hours before

Special weather statement, Apr 24, 11:36 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 PM CDT TUE APR 24 2007

TNZ006-023-241800-
HOUSTON-MONTGOMERY-
1236 PM CDT TUE APR 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND MONTGOMERY
COUNTIES...

AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH MAY BE EXPECTED WITH THIS
STORM.

JLM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
April 24, 12:17 PM CST
Where
Montgomery County, Palmyra
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
36.430, -87.480

Spotter reported a tree was blown and lying across a road.

Hail, Montgomery

When
April 24, 12:17 PM CST
Where
Montgomery County, Palmyra
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.430, -87.480

Spotter reported quarter to golf ball size hail.

Hail, Montgomery

When
April 24, 12:25 PM CST
Where
Montgomery County, Clarksville
Measured
2.5 in hail
Reported by
Public
Coordinates
36.530, -87.350

Hail the size of tennis balls occurred at Rossview High School.

Thunderstorm Wind, Montgomery

When
April 24, 12:25 PM CST
Where
Montgomery County, Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
36.530, -87.350

Newspaper reported a few trees were blown down on the west side of town. A tree blocked traffic on River Rd. Tree limbs and power lines were down along Madison Street in Clarksville.

Hail, Montgomery

When
April 24, 12:29 PM CST
Where
Montgomery County, 9 mi E of Clarksville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.530, -87.188

Meteorology student reported golf ball size hail near I-24.

Hail, Montgomery

When
April 24, 12:40 PM CST
Where
Montgomery County, 8 mi E of Clarksville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.530, -87.206

Spotter reported nickel size hail near Interstate 24.

Thunderstorm Wind, Robertson

When
April 24, 12:55 PM CST
Where
Robertson County, 3 mi NW of Adams
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
36.611, -87.108

Large tree limbs were broken off a maple tree on Bryant Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18211, 18212, 18216, 21857, 18214, 18213, 18215.